[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] "burning" sensation

At 10:37 PM 11/9/99 -0500, you wrote:
>Laura- you must have been reading my mind for I was just going to post the 
>same question. I have been on the pump only 5 days and the last 2 days while 
>doing a bolus I too felt a burning sensation. The site isn't red or
painful.   Leesa     email @ redacted

Leesa/Laura et al,
"Feeling" the infusion of insulin during a bolus is fairly common for me.
I suppose that the sensation is dependant on the amout of the bolus, just
exactly where the infusion set is located, and the amount of padding the
diabetic is carrying around.  In my case the sensation disappears almost
immediately after the bolus is complete and is rarely anything painful --
just strange feeling.  I used to feel it a lot more when I had a CPI pump
because the rate of delivery was much faster.
There have been times when the tubing might have had a protien crystal in
it or some such and there would be an initial blockage and then a rush of
insulin as the blockage broke down.  That happens now and then as well.
Usually it happens once and then disappears because the insulin flow is
slowed to the point of being undetectable.
Hope this helps,
Bob Blakely
email @ redacted
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml